MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012453-12
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation of the 4.0x12 nc trek balloon dilatation catheter (bdc), after flushing, the sheath was attempted to be removed however resistance was met and the balloon separated and came off with the sheath.The device was flushed per instructions for use (ifu) and the device was prepared prior to removing the protective sheath/stylet removal.Another same size nc trek bdc was used to complete the procedure.There was no device use or patient involvement.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
H6- medical device problem code 2017 - incorrect prep visual and dimensional inspections were performed on the returned device.The reported separation was confirmed.The reported difficulty removing the protective sheath could not be replicated in a testing environment since the sheath component was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints from this lot.It was reported that the bdc was prepped prior to the sheath being removed.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use (ifu) states: complete the following steps to prepare the nc trek rx coronary dilatation catheter for use: slide the protective sheath off the balloon prior to performing air aspiration.The investigation was unable to determine a conclusive cause for the reported difficulty removing the protective sheath; however, the reported separation appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16034499
Report Number2024168-2022-13011
Device Sequence Number5463161
Product Code LOX
UDI-Device Identifier08717648152061
UDI-Public08717648152061
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1012453-12
Device Catalogue Number1012453-12
Device Lot Number20520G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown